Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 621, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 2013, 10:10 PM CDT for 4 counties in Texas; Jackson County, Tillman County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 10:10 PM CDT (03:10 UTC)
- Expired
- Aug 7, 2013, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Jackson County, OK, Tillman County, OK, Foard County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 10:15 PM CDT | TSTM WND DMG | 2 W Eldorado, OK | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
372
WUUS54 KOUN 080310
SVROUN
OKC065-141-TXC155-197-485-487-080400-
/O.NEW.KOUN.SV.W.0621.130808T0310Z-130808T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1010 PM CDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FOARD COUNTY IN NORTHERN TEXAS...
HARDEMAN COUNTY IN NORTHERN TEXAS...
JACKSON COUNTY IN SOUTHWEST OKLAHOMA...
SOUTHWESTERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA...
SOUTHWESTERN WICHITA COUNTY IN NORTHERN TEXAS...
WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 1100 PM CDT
* AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 3 MILES
SOUTHEAST OF ELDORADO TO 8 MILES SOUTHWEST OF ELECTRA...MOVING
NORTHEAST AT 15 MPH. WINDS OVER 70 MPH WERE REPORTED NEAR GOODLETT
TEXAS. STRONG WINDS MAY BE IN ADVANCE OF THE THUNDERSTORMS
THEMSELVES.
HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
QUARTER SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
VERNON...QUANAH...ELECTRA...MEDICINE MOUND...CHILLICOTHE...
OLUSTEE...ELDORADO...DAVIDSON...ELMER...HARROLD...OKLAUNION...
GOODLETT...LOCKETT...THALIA...ODELL...GRAYBACK...MARGARET...
KAMAY...FARGO AND COPPER BREAKS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3435 9996 3451 9972 3451 9967 3455 9967
3466 9950 3385 9862 3383 9951
TIME...MOT...LOC 0309Z 238DEG 14KT 3445 9960 3393 9899
$$
..SPEG.2 follow-up statements
506
WWUS54 KOUN 080341
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1041 PM CDT WED AUG 7 2013
TXC155-080349-
/O.CAN.KOUN.SV.W.0621.000000T0000Z-130808T0400Z/
FOARD TX-
1041 PM CDT WED AUG 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FOARD COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THIS
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED FOR FOARD COUNTY.
LAT...LON 3451 9972 3451 9967 3455 9967 3466 9950
3385 9862 3384 9931 3402 9948 3407 9948
3407 9953 3441 9986
TIME...MOT...LOC 0339Z 191DEG 11KT 3453 9961 3405 9908
$$
OKC065-141-TXC197-485-487-080400-
/O.CON.KOUN.SV.W.0621.000000T0000Z-130808T0400Z/
TILLMAN OK-JACKSON OK-HARDEMAN TX-WICHITA TX-WILBARGER TX-
1041 PM CDT WED AUG 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN TILLMAN...JACKSON...HARDEMAN...SOUTHWESTERN WICHITA
AND WILBARGER COUNTIES...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 4
MILES NORTHEAST OF ELDORADO TO 3 MILES SOUTHWEST OF HARROLD...MOVING
NORTH-NORTHEAST AT 10 MPH. STRONG WINDS MAY OCCUR WELL IN ADVANCE OF
THE THUNDERSTORMS THEMSELVES.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH...
QUARTER SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
VERNON...QUANAH...ELECTRA...MEDICINE MOUND...CHILLICOTHE...OLUSTEE...
ELDORADO...DAVIDSON...ELMER...HARROLD...OKLAUNION...LOCKETT...
ODELL...GRAYBACK...KAMAY...FARGO...RAYLAND AND HAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3451 9972 3451 9967 3455 9967 3466 9950
3385 9862 3384 9931 3402 9948 3407 9948
3407 9953 3441 9986
TIME...MOT...LOC 0336Z 191DEG 11KT 3453 9961 3405 9908
$$
..SPEG.572
WWUS54 KOUN 080402
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1102 PM CDT WED AUG 7 2013
OKC065-141-TXC197-485-487-080410-
/O.EXP.KOUN.SV.W.0621.000000T0000Z-130808T0400Z/
TILLMAN OK-JACKSON OK-HARDEMAN TX-WICHITA TX-WILBARGER TX-
1102 PM CDT WED AUG 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TILLMAN...
JACKSON...HARDEMAN...SOUTHWESTERN WICHITA AND WILBARGER COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED
SLIGHTLY... ALTHOUGH STRONG WINDS OF 40 TO 50 MPH ARE STILL LIKELY
WITH THESE STORMS. ISOLATED WIND GUSTS OVER 50 MPH WILL STILL BE
POSSIBLE SO REMAIN ALERT.
LAT...LON 3451 9972 3451 9967 3455 9967 3466 9950
3385 9862 3384 9931 3402 9948 3407 9948
3407 9953 3441 9986
TIME...MOT...LOC 0400Z 238DEG 14KT 3453 9961 3405 9908
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:39 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 7, 6:39 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT WED AUG 7 2013
.AVIATION...
SCATTERED STORMS ARE EXPECTED OVER THE NEXT 24 HOURS WITH THE
HIGHEST CHANCES IN NORTHERN OKLAHOMA. BUT THE EXPECTED SCATTERED
NATURE OF THE STORMS COMPLICATE SPECIFIC FORECASTING AT TAF
SITES... ESPECIALLY IN THE FIRST 9 HOURS WHERE PROBABILITY IS NOT
HIGH ENOUGH TO INCLUDE A TEMPO GROUP. BUT THERE ARE STORM CHANCES
EXIST EVEN AT TIMES WHEN THEY ARE NOT INCLUDED IN THE TAF.
&&
.PREV DISCUSSION... /ISSUED 359 PM CDT WED AUG 7 2013/
DISCUSSION...
THE RAIN OUTLOOK FOR TONIGHT REMAINS QUITE UNCLEAR. SURFACE
CONVERGENCE ALONG A STALLED FRONT WOULD PROVIDE A FOCUS...BUT
COOLER SURFACE CONDITIONS AND RELATIVELY HIGH CIN VALUES SUGGEST
THAT CONVECTION MAY HAVE A VERY DIFFICULT TIME GETTING STARTED.
CONVECTION IN THE HIGH PLAINS HAS STARTED ALREADY...AND THIS IS
MORE LIKELY TO AFFECT OUR FORECAST AREA. MODELS HAVE AT LEAST BEEN
FAIRLY CONSISTENT WITH HANDLING THIS SET OF FEATURES...BRINGING A
SUBSTANTIAL CONVECTIVE COMPLEX INTO NORTHWEST AND THEN NORTH-
CENTRAL OKLAHOMA LATE THIS EVENING AND OVERNIGHT.
THE CONVECTIVE SYSTEM IS FORECAST TO LINGER OVER THE NORTHERN PART
OF OKLAHOMA AS LOW-LEVEL INFLOW OVER THE STALLED FRONT CONTINUES
INTO TOMORROW AND POSSIBLY TOMORROW NIGHT AND FRIDAY. THE FRONT
IS THEN FORECAST TO ADVANCE INTO TEXAS...TAKING MOST OF THE RAIN
WITH IT. RAIN CHANCES WILL BE RELATIVELY LOW FRIDAY NIGHT AND
SATURDAY...BUT RENEWED CHANCES WILL OCCUR AT TIMES DURING THE
REMAINDER OF THE FORECAST PERIOD AS VARIOUS WEAK WAVES MOVE
THROUGH THE GENERALLY ZONAL FLOW ALOFT.
THE HEAT ADVISORY HAS BEEN CANCELED FOR PART OF OUR FORECAST
AREA...DUE TO THE LOWER-THAN-ANTICIPATED APPARENT TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 93 73 90 / 40 40 50 30
HOBART OK 72 96 73 91 / 30 40 50 20
WICHITA FALLS TX 76 101 76 98 / 30 30 40 30
GAGE OK 69 83 67 81 / 50 50 40 20
PONCA CITY OK 73 85 70 85 / 60 70 50 30
DURANT OK 78 99 73 99 / 20 20 20 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 1 AM CDT THURSDAY FOR OKZ020-026-030>032-037-
039>048-050>052.
TX...HEAT ADVISORY UNTIL 1 AM CDT THURSDAY FOR TXZ085>090.
&&Hazardous weather outlook, Aug 7, 8:55 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT WED AUG 7 2013
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
855 PM CDT WED AUG 7 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING AND
OVERNIGHT ACROSS THE NORTHERN-HALF OF OKLAHOMA.
LOCATION...
THE RISK AREA COVERS LOCATIONS NORTH OF INTERSTATE-40.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER
10 PM.
IMPACTS...
THE MAIN CONCERN WITH ANY SEVERE THUNDERSTORM WILL BE DAMAGING
WIND GUSTS UP TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
INTO THE OVERNIGHT HOURS.
DISCUSSION...
NUMEROUS STORMS OVER THE PANHANDLES ARE EXPECTED TO CONSOLIDATE
INTO ONE OR MORE CLUSTERS AND MOVE EASTWARD LATE THIS EVENING
AND OVERNIGHT. THE PRIMARY AREAS THAT COULD BE AFFECTED WILL BE
FAR NORTHWEST AND NORTH-CENTRAL OKLAHOMA...INCLUDING WOODWARD...
ALVA...ENID...AND PONCA CITY. HOWEVER...LOCATIONS FARTHER SOUTH
TOWARD THE INTERSTATE-40 CORRIDOR SHOULD NOT LET THEIR GUARD
DOWN. ALTHOUGH THE PRIMARY CONCERN WILL BE DAMAGING WIND GUSTS
ALONG THE LEADING EDGE OF STORMS...A FEW STORMS COULD ALSO
PRODUCE HAIL UP TO THE SIZE OF HALF DOLLARS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
STORM CHANCES WILL CONTINUE ACROSS THE AREA THURSDAY INTO THE
WEEKEND AND THE EARLY PART OF NEXT WEEK AS A WEAK COLD FRONT REMAINS
IN THE AREA. THERE WILL BE A CHANCE FOR A FEW SEVERE THUNDERSTORMS
ON THURSDAY ACROSS OKLAHOMA AND WESTERN NORTH TEXAS AS SUFFICIENT
INSTABILITY WILL CONTINUE TO BE PRESENT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY CONCERNS. HEAVY RAINFALL AND LOCALIZED
FLOODING WILL ALSO BE POSSIBLE.
OTHER HAZARDOUS WEATHER...
HOT CONDITIONS WILL CONTINUE THROUGH THURSDAY MAINLY ACROSS FAR
SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. PLEASE TAKE STEPS
TO PREVENT HEAT RELATED ILLNESSES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:40 PM CDT | Special Weather Statement | OUN | Baylor | 35 min |
| Aug 8, 4:10 PM CDT | Special Weather Statement | OUN | Baylor | 20 min |
| Aug 8, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 43 min |
| Aug 8, 5:53 PM CDT | Special Weather Statement | OUN | Hardeman | 22 min |
| Aug 8, 5:56 PM CDT | Special Weather Statement | OUN | Baylor | 19 min |
| Aug 8, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 49 min |
| Aug 8, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Knox | 59 min |
| Aug 8, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 48 min |
| Aug 7, 10:50 PM CDT | Special Weather Statement | OUN | Greer, Tillman | 25 min |
| Aug 7, 11:03 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| Aug 7, 11:18 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Aug 7, 11:23 PM CDT | Special Weather Statement | OUN | Beckham, Kiowa, Washita | 37 min |
| Aug 7, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 48 min |
| Aug 8, 12:10 AM CDT | Special Weather Statement | OUN | Caddo, Kiowa, Washita | 35 min |
| Aug 8, 12:32 AM CDT | Special Weather Statement | OUN | Ellis, Harper | 28 min |
| Aug 8, 12:52 AM CDT | Special Weather Statement | OUN | Custer, Roger Mills | 23 min |
| Aug 8, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 49 min |
| Aug 8, 1:39 AM CDT | Special Weather Statement | OUN | Major | 21 min |
| Aug 8, 2:02 AM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Kingfisher, Major, Woods | 43 min |
| Aug 8, 2:12 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Grant, Major, Woods | 48 min |
| Aug 8, 2:50 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Woods | 3 hr |
| Aug 8, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 45 min |
| Aug 8, 3:23 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 52 min |
| Aug 8, 11:46 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 10 hr |
| Aug 8, 3:38 PM CDT | Flood Watch | OUN | Alfalfa, Garfield, Grant, Harper, Kay, Major and 3 more | 21 hr |
| Aug 8, 4:45 PM CDT | Special Weather Statement | OUN | Cotton | 15 min |
| Aug 8, 5:02 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Aug 8, 5:23 PM CDT | Special Weather Statement | OUN | Cotton | 22 min |
| Aug 8, 5:51 PM CDT | Special Weather Statement | OUN | Cotton | 24 min |
| Aug 8, 6:14 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Aug 8, 6:20 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
| Aug 8, 6:37 PM CDT | Special Weather Statement | OUN | Kiowa | 23 min |
| Aug 8, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.